MAUDE Adverse Event Report: ARTHREX, INC. FIB REMOVAL KIT (NON-STERILE, DISPOSABLE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. FIB REMOVAL KIT (NON-STERILE, DISPOSABLE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number FIB REMOVAL KIT (NON-STERILE, DISPOSABLE
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
Original dos was (b)(6) 2018, a fibulock nail was used for an ankle fracture.Upon viewing x-rays, the surgeon thought that the nail had broken and so a second surgery was done (b)(6) 2020; he used the cs6910 removal screw from the st6900 fib removal kit.When attempting to remove the nail, the threads of the cs6910 broke off in the nail and then the screw broke.The surgeon determined that the original nail was not broken, so they did not proceed with the removal.The original nail is in the patient; it now contains debris threads from the cs6910.Unknown patient info.

Brand Name
FIB REMOVAL KIT (NON-STERILE, DISPOSABLE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10010810
Report Number1220246-2020-01813
Device Sequence Number19575284
Product Code HSB
UDI-Device Identifier00816988012436
UDI-Public00816988012436
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFIB REMOVAL KIT (NON-STERILE, DISPOSABLE
Device Catalogue NumberST6900
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2020
Initial Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;